Granulomatous interstitial nephritis (GIN) is a rare condition. Drugs, infections, immune processes, and foreign body reaction are the main causes. We identified a total of 14 patients with GIN during a period of 13 years in 2798 renal biopsies. There were 8 males and 6 females in the age range of 20-70 (mean 35 ± 12) years. The serum creatinine at… (More)
A cervical lymph node biopsy from a 38-year-old woman initially revealed necrotising lymphadenitis. Her case is presented herein. An exhaustive examination that included renal biopsy did not suggest systemic lupus erythematosus (SLE). She was diagnosed with Kikuchi-Fujimoto Disease (KFD) and was treated with prednisone. One year later, a renal biopsy… (More)
Hyperuricemia is associated with hypertension and progressive chronic renal disease. This is a retrospective cohort study in chronic kidney disease (CKD) patients with hyperuricemia from 1998 to 2008. Patients were divided into two groups: treatment group who received allopurinol in a dose of 100 mg/day and the other group remained untreated. Clinical,… (More)
The association of membranous nephropathy with Churg-Strauss syndrome is not widely reported. We present a patient with myeloperioxidase-perinuclear antineutrophilic cytoplasmic antibody (MPO-pANCA)-positive necrotizing and crescentic glomerulonephritis who later developed membranous nephropathy.
well as a pauci-immune segmental necrotizing glomerulo-nephritis and mesenteric arteritis . How infections produce ANCA is not clear but chronic suppurative infections comprise mainly neutrophils, and the injection of rats with apoptotic (but not non-apoptotic) neutrophils generate ANCA . Furthermore, infections themselves result in the surface… (More)
The literature, particularly from India, is scarce on the renal effects of glyphosate poisoning. Glyphosate causes toxicity not only after its ingestion but also after dermal exposure by inhalation route and on eye exposure. We present a patient report of glyphosate consumption which resulted in toxic epidermal necrolysis - the first report after glyphosate… (More)
Gloriosa superba is a plant that grows wild in several parts of South India. Tubers of this plant contain several alkaloids. Acute intoxication following the ingestion of G. superba results in gastrointestinal and haematological abnormalities, hepatic and renal insufficiency, cardiotoxicity and hair loss. We present a case with typical features of G superba… (More)